@mrsjelly hello, old friend. So good to hear your update. You speaking about the slow, quiet and simple life during bc treatment resonates with me big time. It has become abundantly clear to me that on returning to work, people will take from you as much as you allow them to. It took no time at all for the workload to be ramped right back up and yet I had promised myself not to let this happen again. I am getting better at saying no and giving myself the time out that I need but still find myself getting strung out at the pulls on my time. On hearing how tough you have found it since returning to work and the toll it’s taking on you, I feel jubilant at the news of your resignation.
Bloody well done, you. How I wish I could do the same. I’m counting down the days for you and will be slapping my arse in tandem on the day you finally walk through those doors for the last time. Congratulations!
@wibbles Oh Wibbles, what a lot you’ve got going on. Firstly, those histology results are absolutely fantastic — complete pathological response, 15 clear lymph nodes and clear margins is about as good a result as you could have hoped for. But I completely understand why you’re not sitting there feeling instantly happy and relieved. After ten months of treatment, surgery, skin problems, a persistent seroma and now the prospect of radiotherapy, I think you are probably just completely exhausted. The skin situation sounds particularly miserable. I’m so sorry you’re having to deal with all of that on top of everything else. I think it’s really sensible that your BCN has told you to have a proper conversation with oncology/radiotherapy about it rather than just hoping for the best. They need to know exactly what your skin has been doing so they can plan around it and hopefully minimise the trauma. I’d definitely make a big thing of the fact that you’re reacting to adhesives, metal and different creams when you speak to them. Also, please don’t beat yourself up about the over-exercising. I think we’re all guilty of thinking “I feel a bit better, therefore I must be better!” and then discovering that our bodies have other ideas. Your poor body has been through an enormous amount. If the BCNs are happy that there are no signs of infection and everything is looking good scar-wise, hopefully some proper rest will give the seroma a chance to calm down.
Also I think many of us understand what you mean about feeling less like a woman. The physical changes after a mastectomy are hard enough without your skin making it impossible even to wear the things that might make you feel a little more like yourself again. But this is still so early in your recovery. Your scar and skin are not necessarily going to feel or look like this forever.
I’m glad you cancelled the meeting and are doing something more fun and low-key instead. Sometimes you just have to give yourself permission to do something completely unrelated to cancer for a few hours. In fact, I think it’s imperative.
And honestly, after the result you’ve had, I hope you can allow yourself a tiny bit of “bloody hell, I actually did it” alongside all the exhaustion and worry. You don’t have to feel grateful or happy every minute just because the pathology was brilliant. One thing at a time. Sending you a huge gentle hug — and absolutely no knitted knocker pressure whatsoever!
@waveylocks I am so very sorry to hear that your sweet little doggie companion has passed on. It hurts like hell. You are also getting a Salbert hug and am also more than happy to dance and drink champers with you on the celebrating of all those years clear. Your attitude in the face of so much adversity is bloody stupendous!
@carrie5 Thinking of you and your little doggie. We miss you and send you love.
@naughty_boob You are a shining example of how much good you can do by making those changes in your life. You achieve so much and give so much back. Sorry to hear that you’ve been so ill. You’ve been through a hideous amount. I did think to myself that you were quiet and now I know why. Welcome back, old friend. You too have been missed. Thank goodness you are ok. It goes without saying that you absolutely must get it all off your chest on here. That’s why we are here after all. Love and hugs to you.
@eils85 I couldn’t have put it better myself. Awesome women, all.
@felineoptimist Hijack away! Vigorous thread is a lovely description for this corner of the internet.
Firstly, congratulations on the complete response — that’s fantastic news! I can completely understand the “what is actually a side effect and what is just my body recovering from ten million different things?” stage though! I was on Phesgo myself and definitely found that there were things going on that I hadn’t immediately connected with treatment.
I can’t say I noticed the singing/voice issue personally, so I can’t tell you whether Herceptin is responsible, but I’d definitely mention it to your oncology team, especially as you’re a singer and it’s affecting your range and tuning. There are so many potential things that can affect the voice after treatment — tiredness, dryness, reflux, previous chemo/radiotherapy etc. — so hopefully they can help work out what’s going on rather than you having to guess. However, your post did remind me of the singer Anastacia, saying that her breast cancer treatment affected her voice and that when she tried to get back into the recording studio during radiotherapy, her voice basically disappeared and she physically couldn’t sing as she normally would. She is now totally back performing. I teach children to sing in my Musical Theatre classes and I believe I can sing as well as I did before treatment. I do hope this encourages you that your voice can return after you finish treatment.
Hopefully someone else on Herceptin will come along who has experienced exactly the same thing. And I’d be really interested to hear whether your voice starts to come back as your body gets further away from treatment. Fingers crossed for you — it must be particularly frustrating when singing was such a big part of your life before all this. I hated having my drama and musical theatre taken away from me while I went through it all. It makes it all the more precious to me now.
@arty1 I’m sorry that the scans and poking and prodding continues for you. Keeping everything crossed for you that this is all good news and you can finally get settled in your new home and get some peace and time out from all the relentless crap you’ve had to deal with.
@Jaygo This sounds very worrying for you. Definitely agree with @eils85 that this is one of the times to push for answers. It sounds incredibly frightening, particularly when it has come on so suddenly and is now affecting your walking and even whether you feel safe to drive. 
I haven’t experienced anything like this myself, so I can’t really shed any light on whether it could be related to docetaxel. I would definitely chase your oncology team, particularly given how much this is affecting you. Hopefully your oncologist can arrange whatever assessment is needed and give you a proper answer rather than leaving you trying to work it out from Dr Google — which is rarely our friend!
It must be especially scary when you’re looking online and finding rare possibilities without knowing whether any of them actually apply to you. There are neurological side effects associated with docetaxel, including neuropathy and weakness, but there can be other causes too, so hopefully they’ll be able to investigate properly and put your mind at rest.
I really hope your oncologist gets back to you quickly and that they can work out what’s happening and, most importantly, get you some help with it. Please keep us posted.
All that is left for me to say is that I think you are all fabulous.
xx